Eyes Home > Side Effects of Dorzolamide
Most people tolerate dorzolamide well; however, side effects are possible. In clinical studies, the most commonly reported reactions included eye burning, stinging, or discomfort. In most cases, any side effects that occur are minor and easy to treat, but there is always a possibility of dangerous problems, such as difficulty breathing or wheezing.
An Introduction to Dorzolamide Side EffectsJust like any medicine, dorzolamide hydrochloride (Trusopt®) can cause side effects. However, not everyone who takes the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with dorzolamide. Your healthcare provider can discuss a more complete list with you.)
Serious Side Effects of DorzolamideSome dorzolamide side effects, while occurring infrequently, are potentially serious and should be reported immediately to your healthcare provider. Dorzolamide is a sulfonamide drug and therefore has the potential to cause severe allergic reactions. Be sure to let your healthcare provider know immediately if you develop any signs or symptoms of an allergic reaction, such as:
- An unexplained rash or hives
- Unexplained swelling, especially of the mouth, lips, or throat
- Wheezing or difficulty breathing.
Of course, any eye drop can cause problems (such as an eye infection) if it is contaminated, so be sure to avoid touching the tip of the dropper to any surface, including the surface of the eye. Report any signs of an eye infection (such as severe pain, swelling, or redness) to your healthcare provider right away.